Medical Questions > Mens Health > Testicles Forum

Sore testicles after antibiotics

Must Read
Mumps is still common in many parts of the world. But what is the mumps? And what parts of the body can it affect? Basic facts on mumps here....
Although children are most at risk of getting the mumps, other groups are also at risk. Learn more about the mumps virus and risk factors for mumps here....
Swollen salivary glands are the first sign that you might have the mumps. But what other symptoms can you identify? And when should you seek medical help?...
Hi,

towards the end of october I started needing to urinate more frequently than normal i went to my gp and took a urine test and was given 4 tablets in case i had a UTI, anyways it turns out they lose my intial sample and when i went to a gum clinic so to get a quicker response , they put me on azythromicin (4 tabelts in one go) just in case i had an sti. A couple of days after taking i stopped needing to go to the toilet as much but i started to experience a sharp pain in my testicles, it was very uncomfortable this went on for a week and would just come and go from one testicle to the other.I went back to my gp who put me on a 2 week course of ofloxacin and told me to book an ultra sound scan just in case i still had pain at the end of the antibiotics. It turns out although the pain had subsided that orchitis was found on my left testicle so they put me back on a 2 week course of ofloxacin a week after i had stopped the initial course, the problem is the pain is still there and sometimes unbearable at night i feel nausea and a little depressed at the moment and wondered if this was due to the antibiotics (a side effect)or possibly my anxiety through worrying. i went back to my gp who prescribed me a further 2 weeks of ofloxacin which i am on now, im still feeling uncomfortable in my testicles it feels like its in my epydimyditris (excuse spelling) and i continue to feel naseaus... has anyone epxerienced anything like this, is it possible for orchitis to continue for such a length of time
Did you find this post helpful?
|

User Profile
replied December 31st, 2008
Extremely eHealthy
Testicular pain that can range from mild to severe and nausea, are some of the orchitis symptoms (inflammation of testicle).
Most often, bacterial orchitis is the result of epididymitis, an inflammation of the coiled tube (epididymis) that connects the vas deferens and the testicle, and, epididymitis, usually, is caused by an infection of the urethra or bladder that spreads to the epididymis.
Acctually, your initial symptoms (frequent and urgent need to urinate with painful, burning urination) were suggestive for urinary infection that have spread to epididymis and testicle.
Epididymitis and orchitis share almost same symptoms.
It takes two to three days after antibiotic treatment to notice some improvement, but, for complete resolution of symptoms takes longer.
Pain due to acute orchitis can persist for 3 months
|
Did you find this post helpful?

replied December 31st, 2008
sore testicles after antibiotics
thanks for the reply, im 3 weeks into the anti biotics but am not feeling any improvement and still feel pain... it gets worse when i walk about / move a lot so im trying to rest as much as possible its very frustrating and ive been anxious that it might be something far worse as it doesn't seem to be getting any better (i know worrying doesn't help either but its hard, ive stopped self diagnosing as its got me very upset). im concerned that the ofloxacin maybe not the correct anti biotics as its not working but was told this was the best form of medication for such illness is this correct or is there other treatment i could suggest??
i've an appointment with a specialist in 2 weeks but its such a long time to endure more pain.
thanks for listening
|
Did you find this post helpful?

replied April 21st, 2009
Update?
|
Did you find this post helpful?

replied June 19th, 2012
I had the same exact thing I think. It was diagnosed as epydymititis and I was prescribed levaquin for 2 weeks. I had a dull ache in my testicles like butterflies feeling and it was unbearable, then the pain changed to an intense pain in my abdomen, I basically had every different kind of pain in my abdomen including a sharp needle like pain that would come randomly which made me curl over in shock and I had to pinch my scrotum to relieve the pain. I went to 5 different doctors and they all said different things. The specialist I saw said it was irritated nerves near my pubic bone, another said epydimitis, another said an enlared prostate. So I gave up on doctors. I have started juicing raw fruits and vegetables and it has helped me way more than any medication ive ever been prescribed. Trust me it is the best thing you can do. also limit things like caffiene and sugar. I've started taking saw palmetto, zinc etc. Aleve helps to get rid of pain if it gets that bad because it is a NSAID and reduces the inflammation of the nerves, it helps me at least. Raspberries help with inflammation as well so eat maybe a half cup a day or so. Honestly it's all in what you eat. Just give juicing a try and see what miracles it can do. My aching is gone and I'm working on juicing everyday and my pain is becoming managable. Anyway, I hope this helps
|
Did you find this post helpful?

replied April 10th, 2013
Testicular pain after antibiotics
You're not losing your mind, but I thought I was. I've taken antibiotics twice in my life, once in college (20 years ago) and once last week. In college, just following my antibiotic cycle, I started getting this sharp pain in my right testicle as described here. I went to the urologist and he deemed it epididymitis and prescribed me more antibiotics. I did not to take them. The pain lasted for years, though it was dull to non-existent most of the time. Eventually it went away, but I think it was after about 5 years. Fast forward to 2 weeks ago when I took on an antibiotic cycle that I needed to clear up a persistent sinus infection. Sure enough, 2 days after the cycle, my left testicle start hurting to the point to nausea. I spent this morning at the urologist who immediately dismissed my hypothesis that it could be related to the antibiotics, but after thinking about it and realizing the direct correlation from my previous experience, I am certain that this is what is going on.
|
Did you find this post helpful?

replied April 24th, 2016
Curious if anyone here has an update as to when the pain went away. I am 3 days into my cycle of amoxicillin and the side effects are really adding up from uncomfortable to what is now unbearable. I just started getting the dreaded testicle pain. Holy crap this sucks. I got the flu a few days into it my fever spiked so I went to the doctor. By the time I got there my fever had gone down but I decided to see him anyways. The doctor decided to prescribe antibiotics for an ear infection. Well my ears feel fine, they never bothered me much to begin with and I told him that they didn't hurt, but he prescribed me the antibiotics any way. One of the biggest mistakes of my life was starting this cycle. Massive headaches, upset stomach, loss of appetite, dry mouth, food tastes like metal, even more tired, trouble sleeping, etc. All this I could deal with but when this testicle pain showed up it was the last straw. I'm done with this crap. I don't care about stopping my cycle early anymore I just want all this misery to end. After reading about the guy who had to wait 5 years now I am getting stressed thinking I will have this pain for 5 years! I hope not. So yea just curious on other peoples recovery times.
|
Did you find this post helpful?

replied October 12th, 2017
Testies pain after antibiotic cycle
Hi all,

I am also experiencing same problem. After some antibiotic caurse i started feeling testicles, groin, hip pain. I am sure this is happening because of antibiotic.
Please let me if anybody has gind the cure.

Thsnks
|
Did you find this post helpful?